MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493895915200
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr.: returned product consisted of an apex balloon catheter.The balloon was loosely folded.The shaft, hypotube, and bonds were microscopically and visually examined.The shaft was completely separated 119.4cm from the hub.The fractured/separated ends of the shaft were stretched and jagged which indicates the shaft separation was due to tensile forces.There is tip damage.There was no evidence of any material or manufacturing deficiencies contributing to the damage.There were numerous hypotube and shaft kinks.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2017.It was reported that shaft kink occurred.The target lesion was located in the right coronary artery.A 2.00mm x 15mm apex¿ balloon catheter was advanced but it was noted that the device delivery shaft was kinked.The procedure was completed with another 2.00mm x 15mm apex¿ balloon catheter.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed a broken shaft.

Brand Name
APEX¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7140914
Report Number2134265-2017-12594
Device Sequence Number1069085
Product Code LOX
UDI-Device Identifier08714729475590
UDI-Public08714729475590
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberH7493895915200
Device Catalogue Number38959-1520
Device Lot Number20496010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2017
Initial Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1